Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 21, NWS Lake Charles, LA

April 10, 2021

NWS Lake Charles, LA issued this special marine warning at Apr 10, 2021, 6:51 AM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 6:51 AM CDT (11:51 UTC)
Expired
Apr 10, 2021, 7:45 AM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Lake Charles radar (KLCH), 158 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2773 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

340 
WHUS54 KLCH 101151
SMWLCH
GMZ435-452-455-101245-
/O.NEW.KLCH.MA.W.0021.210410T1151Z-210410T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Lake Charles LA
651 AM CDT Sat Apr 10 2021

The National Weather Service in Lake Charles has issued a

* Special Marine Warning for...
  Coastal waters from Intracoastal City to Cameron LA out 20 NM...
  Coastal waters from Lower Atchafalaya River to Intracoastal City LA
  out 20 NM...
  Vermilion Bay...

* Until 745 AM CDT.

* At 651 AM CDT, strong thunderstorms were located along a line
  extending from near Lower Atchafalaya River to 6 nm north of Eugene
  Island 24 to East Cameron 23, moving south at 35 knots.

  HAZARD...Wind gusts 34 knots or greater and small hail.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  South Marsh Island 239, South Marsh Island 217, Eugene Island 105,
  Eugene Island 24, Eugene Island 100, South Marsh Island 236, Eugene
  Island 28, Eugene Island 107, Vermilion 78, East Cameron 71,
  Vermilion 31, Vermilion 51, East Cameron 33, Vermilion 39, Eugene
  Island 63, Vermilion 38, Eugene Island 42, South Marsh Island 249,
  Eugene Island 57 and South Marsh Island 268.

LAT...LON 2931 9134 2924 9126 2895 9126 2940 9312
      2965 9294 2953 9232 2961 9200 2958 9203
      2948 9182 2948 9178 2957 9170 2963 9186
      2955 9152 2952 9155 2962 9140 2952 9143
      2937 9124
TIME...MOT...LOC 1151Z 353DEG 33KT 2947 9126 2946 9181 2953 9277 

HAIL...<.75IN
WIND...>34KTS

$$

24

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Apr 10, 6:04 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 10, 6:04 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
604 AM CDT Sat Apr 10 2021

.UPDATE...
After coordination with SPC, Tornado Watch #87 was canceled an
hour early. Strong to possibly low end severe storms will continue
along a boundary dropping swd through the coastal parishes next
hour or so...however mesoanalysis shows the threat for tornadic
storms has diminished as the storms move into an area of less
low-level helicity.

Update already issued.
25

&&

.PREV DISCUSSION... /issued 350 AM CDT Sat Apr 10 2021/

DISCUSSION...
An active morning is ongoing as expected with local 88Ds showing
the primary round of strong/severe storms just about out of the
forecast area. However widely scattered showers/storms associated
with the cntl CONUS trof/pre-frontal sfc trof are now beginning to
pop up over the nwrn zones and upstream. Sfc analysis shows weak
low pressure over the TX Piney Woods with the cold front extending
swwd into the Hill Country. Behind the front, a brisk nrly flow is
noted with dewpoints down into the 40s...meanwhile over our
forecast area, temps are ranging from the 60s in rain-cooled air
over the nrn zones to the lower/mid 70s over the majority of the
area.

Convection will remain possible through the remainder of the
overnight across the forecast area before the front sweeps through
during the day and shuts off all the precip. Meanwhile, some of
the fog guidance is hinting at patchy fog mainly near the coast
through mid-morning. Skies will gradually clear with the arrival
of drier air through the column. Where CAA can get started
earlier, temps are progged to max out in the upper 70s (around
climo for the date)...while further south, highs in the lower 80s
are expected. A seasonal (or slightly cooler than normal) night
looks on tap as the 40s dewpoint airmass filters over the area,
with wakeup temps for Sunday expected to run from the upper 40s to
mid 50s (slightly warmer near the coast). With a wrly flow in
place aloft, dry conditions will persist through Sunday. Temps
are progged to begin warming with highs again creeping into the
mid 80s across the nwrn zones.

Slim rain chances return to the forecast, primarily over Acadiana
for Monday afternoon as the old frontal boundary begins to lift
back nwrd and wash out. Meanwhile, our next shortwave digging
through the swrn CONUS will allow deepening moisture to increase
while also pushing our next frontal boundary quickly through the
forecast area for Tuesday before stalling over the nrn Gulf. The
presence of continued abundant moisture behind the front and a
series of disturbances traversing the wrly flow aloft will lead to
mainly small rain chances through the remainder of the forecast
period.

MARINE...
Beyond today, no headlines are anticipated on the coastal waters
through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  49  80  56 /  10   0   0   0
LCH  83  54  82  61 /  10   0   0   0
LFT  82  53  80  59 /  30   0   0   0
BPT  83  53  81  61 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...04
Hazardous weather outlook, Apr 10, 6:07 AM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
607 AM CDT Sat Apr 10 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-111100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
607 AM CDT Sat Apr 10 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Strong to possibly severe storms will continue to be possibly through
mid-morning over the coastal parishes of southwest Louisiana, as
well as lower Acadiana...the main hazards with these storms will be
large hail.

The approach and passage of a cold front later this morning and
afternoon will usher in drier conditions for the rest of the day and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-111100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
607 AM CDT Sat Apr 10 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Strong thunderstorms ahead of an approaching cold front will be
possible on the coastal waters through the early afternoon. The main
hazards will be locally higher winds and seas, as well as dangerous
cloud to water lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

In the hours before

Special weather statement, Apr 10, 12:52 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1252 AM CDT Sat Apr 10 2021

LAZ027-TXZ260-100630-
Vernon LA-Northern Newton TX-
1252 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 130 AM CDT...

At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Many to 6 miles southwest of
Hornbeck to near Mayflower. Movement was east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Leesville, Rosepine, Anacoco, Toledo Bend Dam, Fort Polk, Slagle,
Burkeville, New Llano, Hornbeck, Hutton, Burr Ferry, Mayflower,
Kurthwood, Simpson, Wiergate, Evans and Pickering.

A Tornado Watch remains in effect until 700 AM CDT for central
Louisiana.

LAT...LON 3132 9288 3106 9296 3086 9348 3088 9354
      3087 9355 3111 9387 3117 9373 3117 9358
      3120 9355 3124 9356 3128 9351 3128 9344
      3136 9339 3137 9303
TIME...MOT...LOC 0552Z 292DEG 39KT 3155 9334 3124 9346 3110 9382

24
Special weather statement, Apr 10, 4:58 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
458 AM CDT Sat Apr 10 2021

LAZ043>045-052>055-074-101100-
Lower St. Martin LA-Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-East Cameron LA-
458 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...EASTERN CAMERON...
LAFAYETTE...NORTHWESTERN ST. MARY...SOUTH CENTRAL ACADIA...VERMILION
AND ST. MARTIN PARISHES UNTIL 600 AM CDT...

At 458 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Grosse Tete to Cade to near
Lacassine National Wildlife Refuge. Movement was east at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, Scott, Breaux Bridge,
Franklin, St. Martinville, Jeanerette, Kaplan, Lake Arthur, Gueydan,
Rockefeller Wildlife Range, Forked Island, Intracoastal City,
Lacassine National Wildlife Refuge, Avery Island, Cypremort Point,
Pecan Island and Klondike.

A Tornado Watch remains in effect until 700 AM CDT for south central,
central and southwestern Louisiana.

LAT...LON 2993 9123 2972 9162 2975 9160 2970 9186
      2982 9182 2983 9197 2972 9215 2973 9215
      2976 9213 2975 9221 2966 9213 2962 9274
      2970 9293 3001 9294 3019 9217 3043 9164
      3026 9159 3023 9147 3011 9147 3004 9122
TIME...MOT...LOC 0958Z 279DEG 27KT 3031 9141 3007 9188 2994 9285

24
Special weather statement, Apr 10, 5:00 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
500 AM CDT Sat Apr 10 2021

LAZ030-041-042-073-074-TXZ216-101100-
Calcasieu LA-West Cameron LA-Jefferson Davis LA-Beauregard LA-
East Cameron LA-Orange TX-
500 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON...
NORTHWESTERN JEFFERSON DAVIS...SOUTH CENTRAL BEAUREGARD...CALCASIEU
PARISHES IN SOUTHWESTERN LOUISIANA AND EAST CENTRAL ORANGE COUNTIES
UNTIL 600 AM CDT...

At 500 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Topsy to 6 miles southeast of Vinton.
Movement was east at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Orange, Westlake, West Orange, Vinton, Iowa,
Fenton, Grand Lake, Moss Bluff, Lake Charles Regional Airport, De
Quincy, Topsy, Toomey, Lebleu Settlement, Gillis, Edgerly, Sweet
Lake, Carlyss and Buller.

A Tornado Watch remains in effect until 700 AM CDT for southwestern
Louisiana.

LAT...LON 2997 9327 3002 9327 3005 9329 3005 9333
      2999 9334 3009 9376 3044 9347 3044 9313
      3042 9313 3043 9277 2994 9315
TIME...MOT...LOC 1000Z 277DEG 33KT 3039 9315 3011 9354

24
Local storm report, Apr 10, 6:02 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     HAIL             3 E GRAND LAKE          30.03N 93.23W
04/10/2021  M1.25 INCH       CAMERON            LA   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED ON CAL-CAM ROAD.

&&

MOGGED
Local storm report, Apr 10, 6:05 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     HAIL             3 ENE GRAND LAKE        30.05N 93.22W
04/10/2021  E0.88 INCH       CAMERON            LA   NWS EMPLOYEE

            NICKEL SIZE HAIL REPORT FROM CAL-CAM RD.

&&

MOGGED
Special weather statement, Apr 10, 6:05 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
605 AM CDT Sat Apr 10 2021

LAZ045-052>055-074-101145-
Lower St. Martin LA-Iberia LA-Vermilion LA-Upper St. Martin LA-
St. Mary LA-East Cameron LA-
605 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...EASTERN CAMERON...ST.
MARY...VERMILION AND SOUTHERN ST. MARTIN PARISHES UNTIL 645 AM CDT...

At 604 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Charenton to 6 miles
south of Avery Island to 9 miles northeast of Rockefeller Wildlife
Range. Movement was east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
New Iberia, Morgan City, Abbeville, Franklin, Patterson, Jeanerette,
Berwick, Kaplan, Rockefeller Wildlife Range, Forked Island, Burns
Point, Belle River, Intracoastal City, Bayou Vista, Cypremort Point,
Pecan Island, Stephensville, Avery Island, Freshwater City and
Baldwin.

LAT...LON 2951 9135 2952 9155 2964 9157 2958 9176
      2975 9160 2976 9162 2975 9162 2970 9186
      2949 9177 2949 9185 2962 9202 2961 9205
      2952 9198 2959 9267 2966 9284 2999 9287
      3010 9139 3004 9122 2963 9108
TIME...MOT...LOC 1104Z 285DEG 41KT 2997 9140 2981 9191 2975 9263

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:08 PM CDTSpecial Weather StatementLCHRapides82 min
Apr 9, 9:24 PM CDTSevere Thunderstorm WarningLCHRapides81 min
Apr 10, 12:28 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides47 min
Apr 10, 12:52 AM CDTSpecial Weather StatementLCHVernon38 min
Apr 10, 12:53 AM CDTTornado WarningLCHAvoyelles, Rapides22 min
Apr 10, 1:10 AM CDTTornado WarningLCHAvoyelles35 min
Apr 10, 1:13 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry47 min
Apr 10, 1:22 AM CDTTornado WarningLCHAvoyelles, Saint Landry23 min
Apr 10, 1:34 AM CDTSevere Thunderstorm WarningLCHSaint Landry41 min
Apr 10, 1:40 AM CDTTornado WarningLCHAvoyelles, Saint Landry18 min
Apr 10, 1:42 AM CDTTornado WarningLCHSaint Landry33 min
Apr 10, 2:11 AM CDTTornado WarningLCHSaint Landry34 min
Apr 10, 4:11 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu49 min
Apr 10, 4:58 AM CDTSpecial Weather StatementLCHLafayette, Saint Martin, Vermilion62 min
Apr 10, 5:00 AM CDTSpecial Weather StatementLCHCalcasieu60 min
Apr 10, 6:01 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis29 min
Apr 10, 6:05 AM CDTSpecial Weather StatementLCHIberia, St. Mary, Vermilion40 min
Apr 10, 6:55 AM CDTSpecial Weather StatementLCHVermilion50 min
Apr 10, 10:44 AM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
Apr 10, 11:14 AM CDTSevere Thunderstorm WarningLCHSt. Mary12 min
Apr 10, 11:56 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu3 hr
Apr 10, 12:55 AM CDTSevere Thunderstorm WarningLCHJasper, Newton15 min
Apr 10, 3:34 AM CDTSevere Thunderstorm WarningLCHJasper, Newton41 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.